MAUDE Adverse Event Report: IMPRESS®.BRAIDED. CATHETER; DIAGNOSTIC CATHETER UAC

IMPRESS®.BRAIDED. CATHETER; DIAGNOSTIC CATHETER UAC
Catalog Number 59038UAC
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a uterine artery embolization [uae] procedure the 5f catheter fragmented within the patient.The physician had successfully acquired retrograde arterial access.During catheter manipulations over a guidewire under fluoroscopy, the catheter tip detached within the superior mesenteric artery (sma).The physician noted, the patient's anatomy was not tortuous, calcified, or diseased.The tip detachment was not considered life threatening.All but one small piece of the foreign body was successfully retrieved from the patient via vascular snare device.To avoid possible migration of the remaining foreign body, the physician deployed a stent to pin the foreign body in place.The patient tolerated the procedure well with no other injuries to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.A photograph was provided by the account.The complaint is confirmed.The root cause could not be determined however, the fragmented tip has the appearance to have been stored in extreme environmental conditions or potentially exposed to a chemical agent.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned at a later date, the investigation will be re-opened.

Brand Name
IMPRESS®.BRAIDED. CATHETER
Common Device Name
DIAGNOSTIC CATHETER UAC
MDR Report Key10938745
Report Number3010665433-2020-00049
Device Sequence Number3234703
Product Code DQO
UDI-Device Identifier00884450109373
UDI-Public884450109373
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue Number59038UAC
Device Lot NumberE1570331
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date03/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE; GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;